Meridia affects chemicals in the body that are related to weight maintenance.
Meridia is used as a short-term supplement to diet and exercise in the treatment of obesity.
Important information about Meridia
Meridia has been reported to cause increased blood pressure in some patients. It is important to have your blood pressure and pulse monitored regularly while taking Meridia.
Use caution when driving, operating machinery, or performing other hazardous activities. Meridia may cause dizziness, difficulty concentrating, or restlessness. If you experience these effects, avoid hazardous activities.
Do not take any other prescription or over-the-counter medicines without first talking to your doctor, especially weight-loss products, tryptophan (L-tryptophan, 5-HTP), decongestants, antidepressants, cough suppressants, lithium (Eskalith, Lithobid, Lithonate, others), and migraine medicines.
What are the possible side effects of Meridia?
If you experience any of the following serious side effects, stop taking Meridia and seek emergency medical attention or contact your doctor immediately:
an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives);
an irregular heartbeat;
high blood pressure (severe headache, blurred vision); or
Other, less serious side effects may be more likely to occur. Continue to take Meridia and talk to your doctor if you experience
restlessness or tremor,
nervousness or anxiety,
mild headache or dizziness,
dry mouth or an unpleasant taste in your mouth, or
Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome. You may report side effects to FDA at 1-800-FDA-1088.
- Meridia Information for Consumers
- Meridia Information for Healthcare Professionals (includes dosage details)
- Side Effects of Meridia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 1 answer
Posted 8 Feb 2010 • 1 answer
Posted 5 Mar 2010 • 1 answer
Posted 12 May 2010 • 1 answer
Posted 11 Feb 2012 • 2 answers